Wyoming, 2021High Wind in Wyoming, December 1, 2021
December 1, 2021 · NWS RIW · 1 event in 1 county or zone
Gap flow developed around the Cody Foothills and produced high wind. The strongest wind occurred along Wyoming Highway 120 south of Clark where the maximum gust was 79 mph.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Gap flow developed around the Cody Foothills and produced high wind. The strongest wind occurred along Wyoming Highway 120 south of Clark where the maximum gust was 79 mph. A 59 mph wind gust was reported at the Park County Sheriff's Office in Cody.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before the first event at Nov 30, 10:19 PM MST, 2 hours 26 minutes earlier.
Area forecast discussion, Nov 30, 10:19 PM MST, 2 hours 26 minutes before
Area Forecast Discussion
National Weather Service Riverton WY
1019 PM MST Tue Nov 30 2021
.SHORT TERM...(This evening through Wednesday night)
Issued at 114 PM MST Tue Nov 30 2021
The remaining piece of a shortwave is passing through now, holding
temperatures much lower than yesterday. Radar is showing some
returns in the Big Horn Basin currently, but local webcams show
this is only falling as virga. This buckle is quickly moving to
the southeast this afternoon, and the ridge will build right back
across the region by tomorrow morning. This will bring back the
very warm temperatures back to the region, with many record highs
threatened. Another sfc low racing across southern Canada on
Wednesday will keep the local gradient tightened, so expect
another day of Wyoming windy for the usual prone places, like the
Cody foothills and the Wind Corridor.
.LONG TERM...(Thursday through Tuesday)
Issued at 114 PM MST Tue Nov 30 2021
Northwest flow will continue to remain in place north of the area.
This will keep the weather mostly quiet with the exception of well-
above average surface temperatures. Mostly highs in the low to mid-
50s and overnight lows in the mid-20s with increased wind in the
wind prone areas can be expected and remain that way through the
weekend.
As Sunday approaches, a subtle shortwave is progged to develop and
drag a surface front through the area. This will bring increasing PoP
to the western mountains and cool temperatures a little bit as CAA
sets up post-frontal. Sunday appears to be the start of an active
period as the NBM, GFS and CMC hint at another system potentially
impacting the area for Tuesday. There's still a lot of variability
with this system as the time frame is so far out; however, this
looks to bring more seasonal weather and increasing chances for
widespread precipitation.
&&
.AVIATION...(For the 06Z TAFS through 06Z Thursday)
Issued at 957 PM MST Tue Nov 30 2021
VFR conditions will occur through the period. A gusty wind will
continue at KCPR, KCOD, and KRKS through at least 00Z Thursday. KRIW
will see a gusty wind through about 15Z, then decrease. Otherwise,
high and mid level clouds will move through the region.
Please see the Aviation Weather Center and/or CWSU ZDV and ZLC for
the latest information on icing and turbulence forecasts.
&&
.FIRE WEATHER...
Issued AT 114 PM MST Tue Nov 30 2021
Minimal to no precipitation forecast for all areas through this
weekend, with High pressure ridge in place. Gusty winds will again
be an issue the remainder of today and on Wednesday, with frequent
gusts above 30 mph for the I-25 corridor and in the Cody
vicinity.
&&
.RIW WATCHES/WARNINGS/ADVISORIES...NONE.
&&
SHORT TERM...Straub
LONG TERM...Vorst
AVIATION...AR
FIRE WEATHER...Straub
Hazardous weather outlook, Nov 30, 3:45 AM MST, 21 hours before
Hazardous Weather Outlook
National Weather Service Riverton WY
345 AM MST Tue Nov 30 2021
WYZ001>020-022>030-011200-
Yellowstone National Park-Absaroka Mountains-Cody Foothills-
North Big Horn Basin-Southwest Big Horn Basin-
Southeast Big Horn Basin-Owl Creek and Bridger Mountains-
Bighorn Mountains West-Bighorn Mountains Southeast-
Northeast Johnson County-Southeast Johnson County-
Teton and Gros Ventre Mountains-Jackson Hole-
Wind River Mountains West-Wind River Mountains East-
Upper Wind River Basin-Wind River Basin-Lander Foothills-
Green Mountains and Rattlesnake Range-
Natrona County Lower Elevations-Casper Mountain-Star Valley-
Salt River and Wyoming Ranges-Upper Green River Basin Foothills-
Upper Green River Basin-South Lincoln County-
Rock Springs and Green River-Flaming Gorge-East Sweetwater County-
345 AM MST Tue Nov 30 2021
This Hazardous Weather Outlook is for Western and Central
Wyoming.
.DAY ONE...Today and Tonight.
Strong winds possible across the Cody Foothills this afternoon
and tonight.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
The probability for widespread hazardous weather is low.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions.
High Wind, Cody Foothills
- When
- December 1, 12:45 AM MST to 7:00 AM MST
- Where
- Cody Foothills forecast zone
- Measured
- 69 kt (79 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 44.521, -109.588 (the zone’s center; the record gives no point)
High wind occurred around the Cody Foothills. The strongest gusts were in the vicinity of Clark where a maximum wind gust of 79 mph was reported.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Wildfire and Drought in North Carolina, December 1 to 31, 2021$364,000 · 4 events
- Drought in New Mexico, December 1 to 31, 202140 events
- Drought in California, December 1 to 31, 202140 events
- Drought in North Dakota, December 1 to 31, 202121 events
- Drought in Texas, December 1 to 31, 202117 events
- Drought in Montana, December 1 to 31, 202116 events
- Drought in Colorado, December 1 to 31, 202116 events
- Drought in Oklahoma, December 1 to 31, 202115 events
- High Wind in Montana, December 1, 202189 kt wind · 15 events
- Drought in Hawaii, December 1 to 14, 202114 events
- Drought in Oklahoma, December 1 to 31, 202113 events
- Drought in California, December 1 to 31, 202112 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 992360.